Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Oct 21, 2007, 5:00 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Oct 21, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 5:00 AM MST (12:00 UTC)
- In effect from
- Oct 21, 2007, 10:00 AM MST
- Expired
- Oct 21, 2007, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 211200 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST SUN OCT 21 2007 AZZ107-108-115-137-138-212000- /O.NEW.KFGZ.FW.W.0017.071021T1700Z-071022T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 500 AM MST SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT LATER THIS MORNING. RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KFGZ 211217 CCA RFWFGZ RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 515 AM MST SUN OCT 21 2007 AZZ107-108-115-137-138-212015- /O.COR.KFGZ.FW.W.0017.071021T1700Z-071022T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 515 AM MST SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR YAVAPAI AND SOUTHERN COCONINO COUNTIES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT LATER THIS MORNING. RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 212053 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 153 PM MST SUN OCT 21 2007 AZZ107-108-115-137-138-220200- /O.CON.KFGZ.FW.W.0017.000000T0000Z-071022T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 153 PM MST SUN OCT 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG NORTH-NORTHEASTERLY WINDS WILL PERSIST ACROSS THE WARNING AREA TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT THIS EVENING AND OVERNIGHT...BUT STRONG NORTHEAST WINDS WILL CONTINUE...PARTICULARLY ALONG THE MOGOLLON RIM AND BRADSHAW MOUNTAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ 41
000 WWUS85 KFGZ 220152 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 652 PM MST SUN OCT 21 2007 AZZ107-108-115-137-138-220300- /O.EXP.KFGZ.FW.W.0017.000000T0000Z-071022T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 652 PM MST SUN OCT 21 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE LATEST OBSERVATION REPORTS OVER THE WARNING AREA INDICATE HUMIDITY LEVELS ARE RECOVERING AND THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST. HOWEVER...NORTHEASTERLY WINDS WILL CONTINUE TO BE STRONG AND GUSTY TONIGHT ESPECIALLY OVER SOUTHWEST FACING MOUNTAIN SLOPES AND VALLEY AREAS SOUTHWEST OF THE MOGOLLON RIM. A WIND ADVISORY REMAINS IN EFFECT TONIGHT FOR WESTERN COCONINO COUNTY...YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE MOGOLON RIM AND THE WHITE MOUNTAINS. $$ RB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:05 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 21, 3:05 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 AM MST SUN OCT 21 2007 .SYNOPSIS...EXPECT MUCH COLDER AND WINDY CONDITIONS THROUGH MONDAY OR TUESDAY OF NEXT WEEK...ALONG WITH MAINLY CLEAR SKIES. A WARMING TREND WILL DEVELOP BY THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES RISING TO ABOVE NORMAL READINGS BY THE END OF THE WEEK. && .DISCUSSION...A VERY STRONG AND DRY HIGH PRESSURE SYSTEM WILL BUILD RAPIDLY INTO THE GREAT BASIN TODAY...FOLLOWING THE FRONT THAT PASSED THROUGH ARIZONA DURING THE LAST 12 HOURS. THE AIRMASS BEHIND THIS FRONT IS VERY DRY...AND VERY STABLE...SO WE HAVE REMOVED ALL POPS AND LOWERED CLOUD COVER. THE MAIN STORY THE NEXT FEW DAYS WILL BE NORTH TO NORTHEAST WINDS...AND SOME OF THE COLDEST DAYTIME TEMPERATURES SO FAR THIS YEAR. IN FACT...TEMPERATURES WILL BE VERY TRICKY THE NEXT FEW DAYS AS NORTHEAST FLOW NOT ONLY KEEPS THE COLDER BOUNDARY LAYER AIR BANKED UP AGAINST AREAS NORTH OF THE RIM...BUT ALSO KEEPS OVERNIGHT TEMPERATURES WARMER THAN THEY SHOULD BE DUE TO MIXING. AT THE SAME TIME...AREAS SOUTH OF THE RIM WILL NOT BE NEARLY AS COLD DUE TO DOWNSLOPING. WIND SPEEDS TODAY...TONIGHT...AND MONDAY WILL APPROACH ADVISORY CRITERIA LOCALLY...BUT THE MAJORITY OF THE REGION WILL STAY BELOW CRITERIA. WE WILL ISSUE ANOTHER RED FLAG WARNING TODAY FOR AREAS MAINLY WEST AND SOUTHWEST OF FLAGSTAFF. EVENTUALLY...WARM AIR AND HIGH HGHTS WILL ERODE THE COOL AIR OVER THE STATE...AND WE DO EXPECT A STRONG WARMING TREND LATER THIS WEEK. PETERSON. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT WINDY CONDITIONS OVER THE NEXT 18 TO 24 HRS ACROSS NORTHERN ARIZONA WITH SUSTAINED SPEEDS OF 10-25 KTS AND GUSTS RANGING FROM 25-35 KTS. PRIMARY WIND ORIENTATION WILL BE OUT OF THE NORTH-TO-NORTHEAST FOR MOST OF THE TAF SITES...WHILE VFR CONDITIONS PREVAIL DURING THE 24 HR FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 20, 6:30 AM MST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST SAT OCT 20 2007 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 630 AM MST SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A COLD FRONT MOVING MOVING THROUGH THE GREAT BASIN WILL CREATE VERY WINDY AND DRY CONDITIONS ACROSS THE REGION TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF NORTHERN AND CENTRAL ARIZONA...SEE PHXNPWFGZ FOR DETAILS. A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS HAS ALSO BEEN ISSUED...SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:00 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 20 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.